Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 117, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2000, 7:15 PM EDT for Knox County, Richland County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 7:15 PM EDT (23:15 UTC)
- Expired
- Jul 14, 2000, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Knox County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:32 PM EDT | Thunderstorm Wind | Mt Vernon, OH | Thunderstorm winds knocked down several large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS51 KCLE 142315 SVRCLE OHC083-139-150015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 715 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN OHIO... RICHLAND COUNTY IN OHIO... * UNTIL 815 PM EDT * AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF FREDERICKTOWN...OR ABOUT 11 MILES EAST OF MOUNT GILEAD...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNT VERNON GAMBIER FREDERICKTOWN BELLVILLE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:36 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 14, 2:36 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 236 PM EDT FRI JUL 14 2000 SEVERE WEATHER GOING STRONG OVER THE CWA SO THIS WILL BE SHORT. SHORT WAVE TO MOVE OVER THE CWA TONIGHT. MOST OF THE PCPN OVER THE NE PART OF THE CWA. RADAR CONTINUES TO SHOW SHOWERS AND TSTMS OVER SOUTHERN MI. THEREFORE I WILL KEEP CHC POPS NW OH TONIGHT. LIKELY POPS FOR THE EASTERN AREAS OF THE CWA. ON SATURDAY WE LOSE THE DYNAMICS. UPPER LEVEL LOW REMAINS OVER THE CWA SO SCATTERED PCPN SHOULD CONTINUE WITH THE GREATEST ACTIVITY OVER THE NE PART OF THE CWA. HOWEVER NO STRONG DYNAMIC LIFT TO FOCUS ON. I WILL BUMP ALL POPS BACK. I WILL KEEP SOME CHC IN ALL LOCATIONS BUT I W=ILL SCALE BACK GUIDANCE. I WILL GO A BIT MORE OPTIMISTIC ON THE CLOUD COVER. I DO NOT EXPECT OVERCAST ALL DAY. TEMPS WILL REMAIN CLOSE TO GUIDANCE. NO DRASTIC CHANGES FROM CURRENT PACKAGE. .CLE...NONE. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:35 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 40 min |
| Jul 14, 11:50 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 55 min |
| Jul 14, 11:58 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 47 min |
| Jul 14, 12:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 50 min |
| Jul 14, 12:54 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 66 min |
| Jul 14, 12:56 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 49 min |
| Jul 14, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 66 min |
| Jul 14, 1:23 PM EDT | Tornado Warning | CLE | Summit | 37 min |
| Jul 14, 1:27 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 63 min |
| Jul 14, 1:38 PM EDT | Tornado Warning | CLE | Portage, Stark | 52 min |
| Jul 14, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 40 min |
| Jul 14, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 32 min |
| Jul 14, 2:03 PM EDT | Tornado Warning | CLE | Mahoning, Trumbull | 42 min |
| Jul 14, 2:10 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 14, 2:26 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 64 min |
| Jul 14, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 54 min |
| Jul 14, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 67 min |
| Jul 14, 2:56 PM EDT | Tornado Warning | CLE | Morrow | 64 min |
| Jul 14, 2:59 PM EDT | Tornado Warning | CLE | Stark | 46 min |
| Jul 14, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 53 min |
| Jul 14, 3:25 PM EDT | Flash Flood Warning | CLE | Stark | 2 hr |
| Jul 14, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 64 min |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 61 min |
| Jul 14, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 63 min |
| Jul 14, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 63 min |
| Jul 14, 5:27 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
| Jul 14, 5:31 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 59 min |
| Jul 14, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 56 min |
| Jul 14, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 66 min |
| Jul 14, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 53 min |
| Jul 14, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 60 min |
| Jul 14, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 65 min |
| Jul 14, 6:34 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 56 min |
| Jul 14, 6:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 66 min |
| Jul 14, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 60 min |
| Jul 14, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 57 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 66 min |
| Jul 14, 7:04 PM EDT | Tornado Warning | CLE | Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.